# SDR 2016FA0000431

- Difficulty date: August 22, 2016
- Submitted: September 16, 2016
- Operation: General aviation
- Aircraft: N1872E
- Make and model: Piper PA-31-350
- Aircraft serial: 318052114
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966
- Part serial: DO47
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: W, R
- Precautionary procedure: O

## Discrepancy

EXCHANGE CYLINDER INSTALLED AND FAILED AFTER 1.3 HRS.  POST INSPECTION OF CYLINDER REVEALED THAT THERE WAS PREVIOUS WELDING REPAIR TO UPPER SPARK PLUG AREA.  CYLINDER WAS NOT PROPERLY REPAIRED AND INSPECTED BY REPAIR STATION.  SPARK PLUG AREA CRACKED OUT CAUSING LACK OF COMPRESSION AND HOT EXHAUST GASSES ESCAPING AND CAUSING EGT PROBE TO FAIL.  COMPLETE FAILURE, BLOW OUT, HAPPENED DURING GROUND RUN, NO AIRFRAME DAMAGE AS THE ENGINE WAS NOT COWLED.
